Florida, 2021

Tornadoes and Tropical Storm in Florida, July 7 to 8, 2021

July 7 to 8, 2021 · NWS JAX · 26 events in 12 counties and zones

Tropical Storm Elsa tracked NNE across the western tier of the local forecast area through the day on Wed, July 7th. The storm made landfall along the FL Big Bend coast.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Tropical Storm Elsa tracked NNE across the western tier of the local forecast area through the day on Wed, July 7th. The storm made landfall along the FL Big Bend coast. The main impacts from TS Elsa for the local area included 3 confirmed tornadoes, downed trees due to gusty winds, and heavy rainfall which caused river flooding. There was one loss of life due to a tree falling onto a car. Peak rainfall amount was near 7.2 inches in Alachua county and the peak recorded wind gust in a squall was 58 mph in Jekyll Island GA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 2:29 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 7, 2:29 AM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
329 AM EDT Wed Jul 7 2021

...FLOODING RAINFALL POTENTIAL TODAY AS TROPICAL STORM ELSA
TRACKS NORTHWARD ACROSS THE LOCAL AREA WITH INCREASING TORNADO
THREAT ACROSS NE FLORIDA EARLY THIS MORNING...

.NEAR TERM [Through Tonight]...

Elsa was tracking northward just west of the Tampa Bay coast
early this morning. Dry air was wrapping into the circulation from
the WSW, which was limiting convection on the west side of the
storm and focusing the deeper convection on the east side of the
surface low circulation across the western FL peninsula. Bands of
heavy rainfall were progressively edging northward toward our
southern FL zones and a few cells embedded within the rain bands
had periods of circulation. Elsa was still on track to approach
the FL Big Bend through sunrise, nearing landfall around
midday...with the deeper convection on the storms east-side
expanding northward across the local forecast area through the day
today. Elsa will track NNE across the Suwannee River Valley and
interior SE GA through the afternoon and early evening, exiting to
the NE of the Altamaha River basin into the early evening hours,
with just trailing scattered showers and isolated thunderstorm
potential across the local area tonight as Elsa's wake trough
lingering across the local area. High temperatures will be well
below normal today with most locations not breaking 80 today.

Local hazards and potential impacts from Elsa are highlighted
below:

1. Flooding Rainfall: This continues to be the greatest
widespread threat to the local area as Elsa passes across the area
today. Latest guidance indicates a nudge upward in storm total
rainfall of 3-6 inches with isolated amounts up to 9 inches
possible, focused across our inland zones, generally along and
west of the Highway 301 corridor including the Suwannee River
Valley and interior SE GA which includes those from Trenton to
Lake City northward to Homerville and Waycross. Rivers in this
area including the Suwannee and Santa Fe will rise further into
Minor to Moderate Flood. Farther toward the Atlantic coast, storm
total rainfall amounts of 2 to 4 inches with isolated amounts up
to 6 inches are possible. A flood watch remains in effect for all
areas through tonight.

2. Tropical Storm Force Winds: The best potential for sustained
tropical storm winds continues to focus across portions of the
Suwannee River Valley this morning westward toward Trail Ridge
(roughly to the east Baker-west Clay-west Putnam county lines).
Periods of sustained tropical storm force winds will overspread
these areas through the afternoon, with the core of stronger wind
potential advancing across interior SE GA into the late afternoon
and evening hours, including the SE GA coast as Elsa's circulation
tracks north, just inland of the Golden Isles. Tropical Storm
Warnings remain in effect for most of inland NE FL zones and much
of SE GA less the NW zones. For all areas, even outside of
Tropical Storm Warnings, it would be prudent to secure outdoor
objects as squalls of gusty winds will move across the entire
area, with the stronger winds mixing down across large bodies of
water (the St. Johns River basin) and open lakes, fields, and
pasture lands. A wind advisory is in effect for coastal NE FL and
the St. Johns river basin counties...just to the east of the
existing Tropical Storm Warning. Given such saturated grounds from
prior rainfall, it will not take TS force winds to cause tree
blow down, which could cause power outages today into the evening
hours.

3. Beach Hazards: Deadly rip current activity will increase along
the local coastline today with a High Rip Current Risk in effect
for all local beaches. Rough surf with breakers of 5-8 ft are
possible, with the higher values expected to focus across the GA
beaches where a High Surf Advisory was recently issued. Beach-
goers should not venture in the surf today.

4. Isolated Tornadoes/Waterspouts: A tornado watch is in effect
for Marion county through 8 am. Expect tornado watches to expand
northward through the day today as low level shear increases on
the ENE side of Elsa's center, increasing across NE FL through
sunrise and expanding northward across SE GA including the SE GA
coast through late morning. Please monitor for potential Tornado
Warnings today and be ready to shelter quickly in your safe room.

5. Storm surge: Minor impact. Greatest water level rise will
focus across coastal SE GA with total inundation of 1-2 ft above
normally dry ground (datum MHHW).

.SHORT TERM [Thursday Through Friday]...

Elsa is forecast to move over the Carolinas on Thursday, and as
we let it go southwesterly flow will prevail in its wake.
Southwesterly flow will funnel in moisture from the Gulf, and
scattered to numerous showers and storms will be possible Thursday
and Friday in the afternoon/evening. A ridge of high pressure
extending from the western Atlantic will begin to build over the
Florida peninsula on Friday. High temperatures will be in the mid-
to-upper 80s on Thursday, and lows will be in the low-to-mid 70s
Thursday night. Highs will be slightly warmer on Friday in the
middle 80s to lower 90s, and lows will be in the low-to-mid 70s
again Friday night.

.LONG TERM [Saturday Through Wednesday]...

The ridge extending from the western Atlantic will drift north
over the area through the weekend, then move further north over
the Carolinas early next week. High pressure will help trend
precipitation chances down, but with ample moisture and sufficient
lift from diurnal heating, scattered showers and thunderstorms
will be possible each afternoon and evening. Temperatures will
trend near normal through the long term period.

&&

.AVIATION...
[Through 06Z Thursday]

Tropical Cyclone Elsa will impact all TAF sites throughout the TAF
period. Conditions will deteriorate at GNV first, followed by the
other NE FL sites, then SSI. Rain bands will bring lower
ceilings, reduced visibilities, and gusty winds. At times, gusts
could reach tropical storm force, included gusts 34-40 kts at some
sites. MVFR ceilings are expected to develop at all TAF sites
later this morning and persist through the period. Included IFR
ceilings at some sites with embedded thunderstorms. Guidance shows
slight improvement towards the end of the TAF period. Will
continue to monitor and update the TAFs as Elsa approaches.

&&

.MARINE...

Tropical Storm Elsa will continue to track northward very near
the FL Gulf Coast this morning and make landfall along the coast
of the Florida Big Bend around midday today. Elsa will track
northward across northeast Florida and southeast Georgia through
today, departing to the north Wednesday evening. Small Craft
Advisory conditions will progress south to north across across FL
waters early this morning, with the best potential of Tropical
Storm force winds focused across the GA waters where a Tropical
Storm Warning remains in effect. Winds and seas decrease trailing
Elsa's departure to the northeast late tonight. High pressure will
build across central Florida Thursday through the weekend
bringing prevailing SSW winds.

Rip Currents: High rip current risk today for all local beaches.
Rip current risk will decrease late tonight and into Thursday,

&&

.HYDROLOGY...(Focused on Rivers)...

Rivers across NE FL including the Santa Fe, Suwannee, and St.
Marys are near or in Minor Flood with rise into Moderate Flood
currently forecast for portion of the Santa Fe and very near
Moderate flood stage with the latest rainfall forecast for both
the Suwannee and St. Marys. We also need to closely monitor the
Black Creek basin through the day today.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSJacksonville.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  78  72  86  72  88 / 100 100  60  20  50
SSI  80  75  88  76  89 / 100  90  60  20  40
JAX  79  73  89  73  89 / 100  80  60  10  40
SGJ  80  74  88  74  89 / 100  60  60  10  40
GNV  77  73  86  73  88 / 100  60  60  10  40
OCF  78  74  87  73  89 / 100  60  60  10  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late Thursday night for Baker-Bradford-
     Central Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-
     Coastal St. Johns-Eastern Alachua-Eastern Clay-Eastern
     Marion-Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-
     Inland Nassau-Inland St. Johns-Northern Columbia-South
     Central Duval-Southern Columbia-Suwannee-Trout River-Union-
     Western Alachua-Western Clay-Western Duval-Western Marion-
     Western Putnam.

     Tropical Storm Warning for Baker-Bradford-Central Marion-Eastern
     Alachua-Eastern Marion-Gilchrist-Hamilton-Inland Nassau-
     Northern Columbia-Southern Columbia-Suwannee-Union-Western
     Alachua-Western Marion.

     High Rip Current Risk through late tonight for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

     Wind Advisory from 10 AM this morning to midnight EDT tonight
     for Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
     St. Johns-Eastern Clay-Eastern Putnam-Inland Flagler-Inland
     St. Johns-South Central Duval-Trout River-Western Clay-
     Western Duval-Western Putnam.

GA...Flood Watch through late Thursday night for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

     Tropical Storm Warning for Brantley-Clinch-Coastal Camden-
     Coastal Glynn-Echols-Inland Camden-Inland Glynn-
     Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
     Wayne-Western Charlton.

     High Rip Current Risk through late tonight for Coastal Camden-
     Coastal Glynn.

     High Surf Advisory from 2 PM this afternoon to 8 PM EDT this
     evening for Coastal Camden-Coastal Glynn.

AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
     to Fernandina Beach FL from 20 to 60 NM.

     Small Craft Advisory from 9 AM this morning to 3 AM EDT Thursday
     for Coastal waters from Fernandina Beach to St. Augustine
     FL out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

&&

In the hours before

Special weather statement, Jul 7, 4:05 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
505 AM EDT Wed Jul 7 2021

FLZ035-136-140-236-240-340-070945-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Gilchrist FL-Eastern Marion FL-
505 AM EDT Wed Jul 7 2021

* At 502 AM EDT, National Weather Service meteorologists were
  tracking an area of strong showers capable of funnel cloud
  formations over Sparr, or near Citra, moving northwest at 40 mph.

* Funnel cloud formations possible.

* Locations impacted include...
  Gainesville, Ocala, Fort McCoy, Citra, Lynne, Archer, University Of
  Florida, Sparr, Anthony and Silver Springs Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 800 AM EDT for northern
Florida.

LAT...LON 2936 8241 2948 8241 2948 8255 2954 8256
      2954 8263 2958 8269 2979 8235 2949 8205
      2947 8206 2948 8205 2917 8175 2903 8198
TIME...MOT...LOC 0902Z 143DEG 33KT 2934 8214

BOOTHE
Special weather statement, Jul 7, 4:41 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 AM EDT Wed Jul 7 2021

FLZ021-035-136-222-236-240-340-071030-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Central Marion FL-Western Marion FL-Suwannee FL-Gilchrist FL-
541 AM EDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST...ALACHUA...
NORTH CENTRAL MARION...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN
SUWANNEE COUNTIES UNTIL 630 AM EDT...

* At 541 AM EDT, National Weather Service meteorologists were
  tracking strong showers near Alachua, or 13 miles west of
  Gainesville, moving northwest at 45 mph.

* Funnel clouds possible with these showers.

* Locations impacted include...
  Gainesville, Bell, Ichetucknee Spring, Alachua, High Springs,
  Archer, Fort White, University Of Florida, Rochelle and Cross
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 800 AM EDT for northern
Florida.

LAT...LON 3015 8282 2955 8207 2940 8227 2979 8293
      2980 8292 2981 8293 2983 8292 2983 8289
      2988 8287 2989 8288 2989 8289 2990 8290
      2989 8292 2995 8292 2996 8293 2996 8295
      2999 8296 3000 8298
TIME...MOT...LOC 0941Z 137DEG 40KT 2974 8256

BOOTHE
Special weather statement, Jul 7, 5:33 AM EST, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
633 AM EDT Wed Jul 7 2021

FLZ021-030-031-035-136-140-222-236-237-240-071130-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Central Marion FL-Union FL-Western Putnam FL-Suwannee FL-Bradford FL-
Gilchrist FL-Eastern Marion FL-
633 AM EDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILCHRIST...CENTRAL
BRADFORD...ALACHUA...NORTH CENTRAL MARION...WEST CENTRAL PUTNAM...
WESTERN UNION...SOUTHERN COLUMBIA AND SUWANNEE COUNTIES UNTIL 730 AM
EDT...

* At 631 AM EDT, National Weather Service meteorologists were
  tracking gusty showers along a line extending from near Obrien to
  near Worthington Spring to near Orange Springs. Movement was
  northwest at 30 mph.

* Funnel clouds possible with these showers.

* Locations impacted include...
  Gainesville, Lake Butler, Interlachen, Melrose, Worthington Spring,
  Ichetucknee Spring, Citra, Columbia, Alachua and High Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is occurring with these showers, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 800 AM EDT for northern and
northeastern Florida.

LAT...LON 3032 8322 3010 8241 2976 8205 2972 8205
      2973 8202 2956 8184 2931 8205 2981 8261
      2992 8293 2996 8293 2996 8295 2999 8296
      3001 8300 3008 8307 3011 8312 3011 8317
      3030 8323
TIME...MOT...LOC 1031Z 139DEG 26KT 3005 8303 2987 8246 2946 8201

BOOTHE

The radar

The Moody AFB radar (KVAX), 97 km away, was scanning. The volume nearest the first event began at 10:48 UTC.

Open the radar archive at this moment

Event by event

15 heavy rain, 4 tropical storm, 3 thunderstorm wind, 2 tornado, 2 flood. Local standard time, as filed.

Tornado, Columbia

When
July 7, 5:47 AM EST to 5:48 AM EST
Where
Columbia County, 0.98 mi SSW of Columbia to 0.96 mi SSW of Columbia
Rating
EF0
Path length
0.03 mi
Path width
100 yd
Reported by
Emergency Manager
Coordinates
30.057, -82.706

A brief EF0 tornado touchdown occurred in an outer band of Tropical Storm Elsa during the early morning hours, and impacted the property at 369 Raven Road, south of Lake City, in Columbia county. Emergency Management conducted a storm survey and observed soft and hard wood trees snapped and broken. A back porch with a metal roof was lifted and peeled back and adjoining plywood walls collapsed. Debris was strewn across the property. Maximum peak winds were estimated at 75 mph.

Tropical Storm, Northern Columbia

When
July 7, 6:35 AM EST
Where
Northern Columbia forecast zone
Reported by
Law Enforcement

At 735 am EDT, A tree was blown down over the road on I-10 westbound at mile marker 309. Additional tropical storm damage occurred at 670 SW Tamarac Lane which included trees blown down onto a mobile home which caused damage. The peak wind wind gust measured during TS Elsa in Columbia County was by the Lake City AWOS was 36 mph at 115 pm EDT.

Tropical Storm, Western Alachua

When
July 7, 10:00 AM EST
Where
Western Alachua forecast zone
Reported by
Fire Department/Rescue
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

At 11 am EDT, Alachua County Fire Rescue reported a tree was blown down in High Springs that blocked the road at NW 237 Street and NW 183 Place. Peak wind gusts during TS Elsa across Alachua county included 44 mph by the ASOS at the Gainesville Regional Airport at 1:01 pm EDT. The peak sustained wind measured at the GNV ASOS was 28 mph at 11:50 am. A mesonet site at the University of Florida in Gainesville measured a peak wind gust of 40 mph at 1220 pm EDT.

Tropical Storm, Suwannee

When
July 7, 10:00 AM EST
Where
Suwannee forecast zone
Reported by
Emergency Manager
Coordinates
30.196, -82.991 (the zone’s center; the record gives no point)

Strong wind gusts knocked down up to 30 live oak trees and power lines in Dowling Park. The trees were uprooted and snapped.

Tropical Storm, Baker

When
July 7, 11:30 AM EST to 2:37 PM EST
Where
Baker forecast zone
Reported by
Fire Department/Rescue
Coordinates
30.331, -82.285 (the zone’s center; the record gives no point)

At 1230 pm EDT, Baker County Fire Rescue reported trees were blown down across both lanes of I-10 near mile marker 317 in the Osceola National Forest. At 3 pm EDT, the Baker County Emergency Manager reported trees were blown down in Macclenny and power was out across the city. At 337 pm EDT, Baker County Fire Rescue reported small hardwood trees were snapped at the base near Woodlawn Road and Chad Road. There were additional power outages south of Macclenny. A tree was blown down and blocked both lanes of State Road 228 near Maxville.

Thunderstorm Wind, Duval

When
July 7, 2:00 PM EST
Where
Duval County, 0.57 mi ENE of Maxville
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.202, -82.011

Trees were blown down across both lanes of State Road 228 in Maxville. The cost of damage was estimated.

Flood, Baker

When
July 7, 2:30 PM EST
Where
Baker County, 2.49 mi WNW of Manning to 2.61 mi WNW of Manning
Cause
Heavy Rain / Tropical System
Reported by
Trained Spotter
Coordinates
30.180, -82.220

Water covered the road near Clet Harvey Road.

Thunderstorm Wind, Duval

When
July 7, 2:30 PM EST
Where
Duval County, 1.08 mi NNW of Venetia
Measured
40 kt (46 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
30.265, -81.706

A tree was blown down onto 2 cars on Roosevelt Blvd. One 25 yr old male driving one of the cars was killed instantly when the large tree fell onto his vehicle. Images broadcast by media suggested the tree base may have been rotted and impacted by termites. This did not appear to be a healthy tree.

Tornado, Duval

When
July 7, 3:45 PM EST to 3:51 PM EST
Where
Duval County, 0.82 mi ESE of San Jose to 0.88 mi NNW of Skinners
Rating
EF1
Path length
3.71 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
30.227, -81.607

A cyclonic supercell storm within an outer rain band of TS Elsa's east side produced two tornado touchdowns. The first touchdown occurred in south-central Duval County and then over eastern Camden County in SE Georgia. This report will focus on the Duval County damage. A NWS Storm Survey found that the tornado initially touched down along San Ardo Drive, just NE of Beauclerc. Large tree branches were snapped and damage occurred to residences near Goodby's Creek. The tornado continued to track northward through San Jose with EF-1 damage noted along Old King's Road South and Powers Avenue, just west of Baker-Skinner Park where several trees were completely uprooted. One large pine tree was snapped and fell over a deck at the Heron Walk Apartment Complex. The tornado reached it's peak intensity and width as it crossed Phillips Highway and moved along Bowdendale Avenue where significant damage was noted to several industrial buildings. Damage to the buildings included metal siding ripped off and roofs peeled back, with debris lofted to the top of a nearby radio antenna tower. The tornado crossed Interstate 95 near the Bowden Road interchange, where large tree branches snapped and more roof damage occurred alogn Spring Park Road. The tornado weakened as it impacted University Christian School and then just northeast of Englewood High School, where tree branches were snapped along Daryl Road.

Thunderstorm Wind, Duval

When
July 7, 4:10 PM EST
Where
Duval County, 0.47 mi E of Bowden
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
30.269, -81.612

At 5:10 pm EDT, the broadcast media reported trees and power lines down across the road at the intersection of University Blvd and Interstate 95, which caused power outages. The cost of damage was estimated for inclusion of the event in Storm Data.

Heavy Rain, Union

When
July 7, 10:00 PM EST
Where
Union County, 0.91 mi SE of Cliftonville
Reported by
COOP Observer
Coordinates
30.040, -82.390

An observer measured 4.09 inches of storm total rainfall.

Heavy Rain, Alachua

When
July 7, 11:00 PM EST
Where
Alachua County, 0.92 mi SE of Buda
Reported by
COOP Observer
Coordinates
29.740, -82.610

An observer measured storm total rainfall of 5.99 inches.

Heavy Rain, Bradford

When
July 7, 11:00 PM EST
Where
Bradford County, 1.92 mi ENE of New River
Reported by
COOP Observer
Coordinates
29.980, -82.240

An observer measured 3.71 inches of storm total rainfall.

Heavy Rain, Columbia

When
July 7, 11:00 PM EST
Where
Columbia County, 5.56 mi S of Ellisville
Reported by
COOP Observer
Coordinates
29.920, -82.610

An observer measured 4.68 inches of storm total rainfall.

Heavy Rain, Hamilton

When
July 7, 11:00 PM EST
Where
Hamilton County, 3.65 mi SSW of Avoca
Reported by
COOP Observer
Coordinates
30.530, -83.040

An observer measured 4.34 inches of storm total rainfall.

Heavy Rain, Columbia

When
July 7, 11:00 PM EST
Where
Columbia County, 4.52 mi NNW of Ft White
Reported by
COOP Observer
Coordinates
29.980, -82.750

An observer measured 3.94 inches of storm total rainfall.

Heavy Rain, Columbia

When
July 7, 11:00 PM EST
Where
Columbia County, 2.39 mi NNW of Benton
Reported by
COOP Observer
Coordinates
30.510, -82.670

An observer measured 3.02 inches of storm total rainfall.

Heavy Rain, Suwannee

When
July 7, 11:30 PM EST
Where
Suwannee County, 3.63 mi NE of Falmouth
Reported by
Mesonet
Coordinates
30.380, -83.080

A mesonet site measured 3.55 inches of storm total rainfall.

Heavy Rain, Baker

When
July 7, 11:30 PM EST
Where
Baker County, 5.68 mi SSE of Taylor
Reported by
Mesonet
Coordinates
30.360, -82.230

A mesonet site measured 3.09 inches of storm total rainfall.

Heavy Rain, Alachua

When
July 7, 11:31 PM EST
Where
Alachua County, 2.76 mi S of Hague
Reported by
Mesonet
Coordinates
29.730, -82.420

A mesonet site measured 7.20 inches of storm total rainfall.

Heavy Rain, Alachua

When
July 7, 11:35 PM EST
Where
Alachua County, 2.4 mi SSW of Phifer
Reported by
Mesonet
Coordinates
29.670, -82.390

A mesonet site measured 5.86 inches of storm total rainfall.

Heavy Rain, Clay

When
July 7, 11:35 PM EST
Where
Clay County, 2.4 mi E of Lake Geneva
Reported by
Mesonet
Coordinates
29.770, -81.980

A mesonet site measured 4.11 inches of storm total rainfall.

Heavy Rain, Alachua

When
July 7, 11:35 PM EST
Where
Alachua County, 0.69 mi S of Buda
Reported by
Mesonet
Coordinates
29.740, -82.620

A mesonet site measured 3.30 inches of storm total rainfall.

Heavy Rain, Alachua

When
July 7, 11:37 PM EST
Where
Alachua County, 0.91 mi NW of Alachua
Reported by
Mesonet
Coordinates
29.790, -82.510

A mesonet site measured 5.81 inches of rainfall.

Heavy Rain, Nassau

When
July 7, 11:38 PM EST
Where
Nassau County, 1.38 mi WSW of Oneil
Reported by
Mesonet
Coordinates
30.610, -81.540

A mesonet site measured 3.49 inches of storm total rainfall.

Flood, Alachua

When
July 8, 5:25 AM EST
Where
Alachua County, 4.53 mi NNW of Arredonda to 3.41 mi NE of Archer Flying Ten Ar
Cause
Heavy Rain / Tropical System
Reported by
State Official
Coordinates
29.657, -82.457

The Florida State Watch office reported that West Newberry Road (State Road 26) was closed west of Interstate 75 due to flood water covering the road. This included SR26 between the 8,000 to 10,000 blocks.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Duval2021-07-0725MaleVehicle/Towed TrailerDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2021Every state in 2021This day in weather historyThe tornado archive for Florida, 2021Warnings in Florida, July 2021The 2021 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965195, 965079, 965080, 965081, 965075, 965727, 965074, 965726, 965325, 965725, 965060, 965059, 965061, 965065, 965066, 965068, 965073, 965069, 965072, 965062, 965063, 965067, 965071, 965064, 965070, 965076.